Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 24, 2016, 7:57 PM MDT for Johnson County, Wyoming. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 7:57 PM MDT (01:57 UTC)
- Expired
- May 24, 2016, 8:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 209 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:07 PM MDT | HAIL 1.25 | 10 Ene Fort Reno Histor, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
349
WUUS55 KRIW 250157
SVRRIW
WYC019-250230-
/O.NEW.KRIW.SV.W.0008.160525T0157Z-160525T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 830 PM MDT
* AT 757 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT RENO
HISTORICAL SITE...WHICH IS 25 MILES NORTHEAST OF KAYCEE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL JOHNSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0157Z 227DEG 31KT 4386 10618
HAIL...1.25IN
WIND...60MPH
$$
BRAUN3 follow-up statements
245
WWUS55 KRIW 250206
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
806 PM MDT TUE MAY 24 2016
WYC019-250230-
/O.CON.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
806 PM MDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL JOHNSON COUNTY...
AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF FORT RENO HISTORICAL SITE...WHICH IS 30 MILES NORTHEAST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT RENO HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0206Z 227DEG 31KT 4391 10610
HAIL...1.25IN
WIND...60MPH
$$
BRAUN247
WWUS55 KRIW 250211
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
811 PM MDT TUE MAY 24 2016
WYC019-250230-
/O.CON.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
811 PM MDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL JOHNSON COUNTY...
AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF FORT RENO HISTORICAL SITE...WHICH IS 30 MILES NORTHWEST OF
WRIGHT...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT RENO HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0211Z 227DEG 31KT 4394 10605
HAIL...1.75IN
WIND...60MPH
$$
BRAUN266
WWUS55 KRIW 250224
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
824 PM MDT TUE MAY 24 2016
WYC019-250234-
/O.EXP.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
824 PM MDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY
WILL EXPIRE AT 830 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.
LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0218Z 227DEG 31KT 4394 10605
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:10 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 24, 2:10 PM MDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Riverton WY 210 PM MDT TUE MAY 24 2016 .Short Term...Tonight Through Wednesday A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Gusty southwest winds will extend across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. .Long Term...Wednesday Night Through Tuesday A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region Wednesday night trough Tuesday. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Gusty southwest winds will extend across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected through the week. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. The extended models start to diverge over the weekend and spread apart more Monday and tuesday with speed...strength and location of short wave low pressure troughs. && .AVIATION.../00Z ISSUANCE/ West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Routes A disturbance moving northeast across the region will keep scattered showers and thunderstorms through the evening...more numerous in the high country. Brief MVFR conditions in lower ceilings will occur in and near heavier showers and storms. Wind gusts of 35-45 kts are possible near stronger or higher based storms. Most activity will decrease by 04z Wed...lingering a bit longer near KJAC. Early morning low stratus and MVFR ceilings or VCFG return to some terminals after 09z. Another round of light showers will return to the southwest by morning. Another round of showers and thunderstorms will develop Wednesday afternoon. East of the Continental Divide...KCPR/KCOD/KRIW/KWRL/KLND Routes A strong disturbance moving across the region will keep scattered showers and thunderstorms east of the divide through the evening...with periods of brief MVFR conditions in lower ceilings in and near heavier showers and storms. More numerous and stronger thunderstorms are possible in both Natrona and Johnson counties later this afternoon and evening with some storms producing winds gusts in excess of 45 knots...hail from one half inch to one inch...and brief heavy rain with frequent lightning. This activity will decrease from south to north after 04z Wed. Early morning low stratus and MVFR ceilings or VCFG returns to some terminals after 09z. Light showers will be possible again Wednesday morning with building afternoon thunderstorms once again. && .FIRE WEATHER... A major long wave low pressure trough extending from the eastern Pacific off of the west coast to the eastern great plains will remain over the region into the weekend. This will keep cool air over the region with southwest flow bringing Pacific moisture north along with instability and jet dynamics supporting shower activity with embedded afternoon and evening thunderstorms. Thunderstorms will have small hail...heavy rain and strong wind gusts. Over the mountains...relative humidity will be elevated with lower relative humidity and gusty southwest winds across the lower elevations of the Red Desert...Wind River and Bighorn basins and Fremont...Natrona and Johnson counties. Night time freezing to near freezing temperatures in the mountains will retard the snowmelt. The snow level will continue to fluctuate between 9000 feet and 7500 feet day to night. Above 9000 feet accumulations of 2 to 4 inches a day is expected through the week. Some accumulation may occur below 9000 feet down to around 8000 feet. Showers and thunderstorms will produce daily precipitation from .25 to .5 of an inch with local 1 inch amounts. Outside of areas of precipitation...mixing heights should rise high enough for good to very good smoke dispersal in the afternoons. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, May 24, 3:45 AM MDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 345 AM MDT TUE MAY 24 2016 WYZ001>020-022>030-251200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 345 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE EAST OF A CODY TO CASPER LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION EACH DAY. SATURDAY THROUGH MONDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE NORTH AND NORTHWEST. ISOLATED STORMS OVER THE CENTRAL AND SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HAIL...STRONG WINDS...HEAVY RAINFALL OR OBSERVED FLOODING. THANK YOU.
In the hours before
Special weather statement, May 24, 6:53 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT TUE MAY 24 2016
WYZ004-006-011-250130-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON
COUNTY-
653 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHAKIE...SOUTHEASTERN
BIG HORN AND CENTRAL JOHNSON COUNTIES UNTIL 730 PM MDT...
AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
WORLAND MUNICIPAL AIRPORT TO 8 MILES NORTHWEST OF BIG TRAILS TO 16
MILES NORTHEAST OF COTTONWOOD PASS...AND MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TENSLEEP CANYON AROUND 715 PM MDT.
MAYOWORTH AROUND 730 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WIGWAM FISH REARING
STATION.
THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4377 10682 4389 10688 4394 10721 4381 10730
4372 10725 4376 10684 4375 10694 4369 10695
4373 10696 4371 10726 4361 10739 4379 10752
4383 10804 4429 10752 4395 10727 4389 10680
4390 10681 4414 10682 4414 10681 4388 10663
TIME...MOT...LOC 0053Z 223DEG 36KT 4388 10788 4384 10746 4360 10728
BRAUNSpecial weather statement, May 24, 6:58 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT TUE MAY 24 2016
WYZ011-250145-
SOUTHEAST JOHNSON COUNTY-
658 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
745 PM MDT...
AT 658 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KAYCEE...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KAYCEE AROUND 710 PM MDT.
FORT RENO HISTORICAL SITE AROUND 735 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX...KAYCEE BRANCH
LIBRARY...KAYCEE ELEMENTARY SCHOOL...POWDER RIVER CABINS AND KAYCEE
HIGH SCHOOL.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 241 AND 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4349 10661 4349 10667 4360 10682 4408 10627
4389 10601 4388 10601
TIME...MOT...LOC 0058Z 223DEG 36KT 4360 10666
BRAUNLocal storm report, May 24, 7:05 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST HYATTVILLE 44.25N 107.60W
05/24/2016 M67 MPH BIG HORN WY DEPT OF HIGHWAYS
&&
JBRAUNSpecial weather statement, May 24, 7:35 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
735 PM MDT TUE MAY 24 2016
WYZ004-006-008-009-250200-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS
SOUTHEAST-BIGHORN MOUNTAINS WEST-
735 PM MDT TUE MAY 24 2016
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN WASHAKIE AND
SOUTHEASTERN BIG HORN COUNTIES...
AT 733 PM MDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF MANDERSON TO MEDICINE LODGE ARCHAEOLOGICAL SITE TO
NEAR TENSLEEP CANYON...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
BASIN...MANDERSON...SHELL...MEDICINE LODGE ARCHAEOLOGICAL SITE...
PAINTROCK CANYON...MEADOWLARK LAKE...DEER HAVEN LODGE...
PAINT ROCK LODGE...MEADOWLARK LODGE...AND WEST TENSLEEP CAMPGROUND.
LAT...LON 4461 10745 4461 10743 4460 10742 4460 10739
4456 10737 4456 10723 4397 10720 4425 10760
4412 10824 4453 10794 4462 10748
TIME...MOT...LOC 0133Z 212DEG 39KT 4418 10812 4429 10757 4407 10724
BRAUNSpecial weather statement, May 24, 7:40 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
740 PM MDT TUE MAY 24 2016
WYZ011-250230-
SOUTHEAST JOHNSON COUNTY-
740 PM MDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
830 PM MDT...
AT 739 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FORT RENO HISTORICAL SITE...WHICH IS 13 MILES EAST
OF KAYCEE...MOVING NORTHEAST AT 30 MPH.
UP TO HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 755 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4365 10636 4378 10653 4414 10610 4407 10601
4385 10601
TIME...MOT...LOC 0139Z 226DEG 25KT 4377 10638
BRAUNSpecial weather statement, May 24, 7:50 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 750 PM MDT TUE MAY 24 2016 WYZ011-250215- SOUTHEAST JOHNSON COUNTY- 750 PM MDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL 815 PM MDT... AT 750 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT RENO HISTORICAL SITE...WHICH IS 21 MILES NORTHEAST OF KAYCEE... MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4371 10623 4384 10640 4417 10601 4384 10601 TIME...MOT...LOC 0150Z 227DEG 31KT 4384 10624 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:10 PM MDT | Special Weather Statement | RIW | 50 min | |
| May 24, 6:21 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 24, 6:40 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| May 24, 6:47 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| May 24, 6:49 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 24, 6:53 PM MDT | Special Weather Statement | RIW | Washakie | 37 min |
| May 24, 6:58 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| May 24, 7:35 PM MDT | Special Weather Statement | RIW | Big Horn | 25 min |
| May 24, 7:40 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| May 24, 7:50 PM MDT | Special Weather Statement | RIW | Johnson | 25 min |
| May 24, 8:34 PM MDT | Special Weather Statement | RIW | Natrona | 26 min |
| May 25, 11:17 AM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| May 25, 11:32 AM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| May 25, 11:52 AM MDT | Special Weather Statement | RIW | Hot Springs | 38 min |
| May 25, 12:03 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
| May 25, 12:43 PM MDT | Special Weather Statement | RIW | Washakie | 32 min |
| May 25, 12:56 PM MDT | Special Weather Statement | RIW | Sweetwater | 34 min |
| May 25, 1:16 PM MDT | Special Weather Statement | RIW | Washakie | 29 min |
| May 25, 1:36 PM MDT | Special Weather Statement | RIW | Big Horn | 39 min |
| May 25, 1:46 PM MDT | Special Weather Statement | RIW | Fremont | 59 min |
| May 25, 1:48 PM MDT | Special Weather Statement | RIW | Washakie | 42 min |
| May 25, 1:52 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| May 25, 1:53 PM MDT | Special Weather Statement | RIW | Hot Springs | 52 min |
| May 25, 2:14 PM MDT | Special Weather Statement | RIW | 46 min | |
| May 25, 2:27 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| May 25, 2:31 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| May 25, 2:34 PM MDT | Special Weather Statement | RIW | Washakie | 41 min |
| May 25, 2:52 PM MDT | Special Weather Statement | RIW | Washakie | 38 min |
| May 25, 3:15 PM MDT | Special Weather Statement | RIW | 30 min | |
| May 25, 3:36 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| May 25, 4:11 PM MDT | Special Weather Statement | RIW | Johnson | 49 min |
| May 25, 4:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| May 25, 4:41 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| May 25, 5:17 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
| May 25, 5:21 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.